MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W060120090
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a nanocross elite pta balloon along with non-medtronic 6fr sheath and 0.014" guidewire during procedure to treat a little calcified, plaque lesion in the left mid superficial femoral artery (sfa) with 60%- 70% stenosis.The vessel was moderately tortuous.The vessel diameter and lesion length was 6mm and 150mm respectively.No embolic protection was used.A non-medtronic inflation was used for balloon inflation.There was no damage noted to packaging.There was no issue noted when removing device from hoop/tray.It was reported that balloon deflation difficulties occurred with device slow to deflate at the lesion site.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.Initial inflation flawless, upon deflation it was extremely slow.Double negative applied to inflation device in addition to manual aspiration with 20cc syringe via side port of inflation device.Balloon removed without difficulty.Stent was utilized.Re-advanced pta.Inflation device added 8 ml of heparin saline.Upon inflation pta was not well visualized at 12atm, deflated and reinflated at 12 atm with no change visually.Appeared to fully inflate per md for 20 seconds.Deflated took extended amount of time, negative pressure applied a second time.There was no damage noted to balloon catheter.Deflation attempt was at lesion site upon initial inflation.Upon 2nd deflation attempt the balloon slowly responded completely.An empty 20ml syringe was utilized on the stopcock of the inflation device to assist deflation response.Approximately 45 seconds to deflate the balloon.Balloon removed routinely without difficulty or visible damage in its entirety.Attempted to remove but visualized it was not fully deflated upon entrance to sheath.Pta repositioned, manually aspirated, and removed intact without adverse action.Utilized non-medtronic balloon without difficulty.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis the device was flushed, (photo 8) and a 0.014¿ guidewire was loaded without issue, (photo 9).An indeflator with pressure gauge was used to inflate the balloon but the balloon would not inflate.Under a microscope, crimping marks were noted on the proximal balloon bond chamber (photo 10).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15377071
Report Number2183870-2022-00288
Device Sequence Number20282773
Product Code LIT
UDI-Device Identifier00763000110475
UDI-Public00763000110475
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model NumberAB14W060120090
Device Catalogue NumberAB14W060120090
Device Lot NumberB339405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight64 KG